Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 36, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 7, 2019, 8:45 AM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2019, 8:45 AM CDT (13:45 UTC)
- Expired
- Jun 7, 2019, 11:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 12 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 9:30 AM CDT | HEAVY RAIN 4.71 | Gallatin, TN | A PICTURE FROM A RAIN GUAGE READOUT SHOWING 4.71 INCHES IN 24 HOURS. |
| Jun 7, 11:00 AM CDT | HEAVY RAIN 4.18 | 5 Nnw Mount Juliet, TN | RECIEVED A COCORAHS REPORT OF 4.18 INCHES OF RAIN. |
| Jun 7, 11:54 AM CDT | HEAVY RAIN 5 | 3 Ne Hendersonville, TN | COCORAHS REPORT, 5.00 INCHES IN THE PAST 12 HRS ALMOST ALL FELL BETWEEN 6AM AND 11AM TODAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887
WGUS54 KOHX 071345
FFWOHX
TNC037-165-189-071645-
/O.NEW.KOHX.FF.W.0036.190607T1345Z-190607T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
845 AM CDT Fri Jun 7 2019
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Northeastern Davidson County in Middle Tennessee...
Southern Sumner County in Middle Tennessee...
Northwestern Wilson County in Middle Tennessee...
* Until 1145 AM CDT.
* At 842 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Gallatin, Madison, Hendersonville, Mount Juliet, Goodlettsville,
Lakewood, Old Hickory, Hermitage and Bledsoe Creek State Park.
This includes the following streams and drainages...Mansker
Creek...East Camp Creek including Gallatin...Lower Station Camp
Creek including Hendersonville...Gibson Creek including Madison...
Cedar Creek in Northern Mount Juliet...Upper Bledsoe Creek including
Bethpage and Bransford...Stoners Creek and Hermitage...Schutes
Branch and the Green Hill area in northern Mount Juliet...Dry Creek
including the Rivergate Area...Stoners Creek and Mount Juliet...
Drakes Creek including Shackle Island...Upper Station Camp Creek
includng Cottontown...Town Creek including Gallatin...East Nashville
and Inglewood...Old Hickory...Deshea Creek including Graball...
Pennington Bend...Neelys Bend...Liberty Branch...Lower Bledsoe
Creek, including Castalian Springs...Mansker Creek including
Millersville and Goodlettsville and Bartons Creek.
This includes Interstate 65 between mile markers 93 and 98.
LAT...LON 3647 8628 3627 8630 3620 8659 3619 8670
3633 8676 3644 8650
$$
271 follow-up statement
095
WGUS74 KOHX 071544
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
1044 AM CDT Fri Jun 7 2019
TNC037-165-189-071645-
/O.CON.KOHX.FF.W.0036.000000T0000Z-190607T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson TN-Sumner TN-Wilson TN-
1044 AM CDT Fri Jun 7 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
NORTHEASTERN DAVIDSON...SOUTHERN SUMNER AND NORTHWESTERN WILSON
COUNTIES...
At 1043 AM CDT, local reports of 3 to 5 inches of rain have fallen
this morning. This will continue to cause minor flooding in the
warning area. If you encounter water across road ways, do not drive
through it. Find another route.
Some locations that will experience flooding include...
Gallatin, Madison, Hendersonville, Mount Juliet, Goodlettsville,
Lakewood, Old Hickory, Hermitage and Bledsoe Creek State Park.
This includes Interstate 65 between mile markers 93 and 98.
LAT...LON 3647 8628 3627 8630 3620 8659 3619 8670
3633 8676 3644 8650
$$
27What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 6:09 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 7, 6:09 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Nashville TN 609 AM CDT Fri Jun 7 2019 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Wet pattern to continue at least into early Mon, with a drying trend Tue/Wed, then another wet period later next week. Warm front currently just to the south will lift slowly north today and tonight...and eventually north of the mid-state on Sat...as SFC low centered near LA/AR/MS triple point continues very slow eastward movement. This SFC low will ultimately remain in the picture into early Mon. Additionally...closed upper low will drop over the mid-south later today and meander in the vicinity through the weekend as well. These features will keep our moisture content high through Mon...with drying finally occurring late Mon night. Instability is on the climb...with ML CAPE reaching 1000+ this afternoon with MU possibly near 2000. Enhanced vertical motion later today likely to set off iso-sct thunderstorms...which will seemingly be possible throughout the weekend as well with moderate/steeper lapse and higher CAPE really remaining in place till this upper low moves east late Mon. At this point...expected heavier rain east...with isolated spots maybe up to 4 inches. Most of the area however likely 1-3 range into Mon. With pretty dry conditions leading up to this wet period and rain coming more in cycles...widespread flooding threat seemingly fairly low. Will hold off with issuing flood watch for now. Following this wet period, the area will move into quick dry day Tue/much of Wed, but another deep trough gets carved out and moves over the region Wed night through Thu night...bringing small pcpn changes back in the fold. && .AVIATION... 12Z TAF DISCUSSION. Showers with isold-sct thunderstorms will continue to impact all terminals through the next 24 hours (and beyond). Mostly MVFR cigs/vsbys with periods of IFR/LIFR in the heavier cells. A focused band of moderate to heavy showers/storms will lift across the area in the morning hours, followed by somewhat less coverage in the afternoon. Cigs may briefly climb to VFR during the afternoon, then drop again by tonight. East winds will be light, except near TSRA. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......07 AVIATION........13
Hazardous weather outlook, Jun 7, 4:50 AM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 450 AM CDT Fri Jun 7 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-081030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 450 AM CDT Fri Jun 7 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Periods of showers and thunderstorms are expected. Locally heavy downpours may cause standing water on roadways. A few thunderstorms may produce gusty winds over 30 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periods of showers and thunderstorms will continue through Monday with heavy rainfall at times. Localized flooding of streets and small streams may occur, but widespread flooding is not expected. Rainfall totals from today through Monday will range from 1 to 3 inches with locally greater amounts to 4 inches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:06 AM CDT | Areal Flood Advisory | OHX | Davidson, Macon, Sumner, Trousdale, Wilson | 6 hr |
| Jun 7, 8:49 AM CDT | Areal Flood Advisory | OHX | Davidson | 6 hr |
| Jun 7, 9:22 AM CDT | Flash Flood Warning | OHX | Davidson | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.